# SDR 2025FA0000068

- Difficulty date: January 29, 2025
- Submitted: January 29, 2025
- Operation: General aviation
- Aircraft: N240A
- Make and model: Lancar LC41550FG
- Aircraft serial: 41525
- Aircraft time: 879 hours
- Engine: Cont TSIO550C
- Engine time: 879 hours
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Access Panel
- Part number: LB576500071
- Condition: Damaged
- Location: Zone 600
- Part time: 879 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

LOWER RIGHT WING ACCESS PANEL, ORIGINAL P/N LB57650007-1 REV- HAS A NACA AIR SCOOP AIR DUCT THAT CONNECTS TO  FUEL SYSTEM VENT SYSTEM. THIS PANEL RECEIVED A MINOR ALTERATION , BY INSTALLING THE  BENDIX KING KLR-10 AOA SYSTEM HEATED PITOT TUBE ASSY P/N 89000008-544001 TO THE NACA ACCESS PANEL. DURING THE  CURRENT ANNUAL INSPECTION VISUAL INSPECTION, IT WAS NOTED THE PAINT ON THE PANEL WAS CRACKED AND THE  UNDERLYING PANEL, WHICH IS MADE OF E-GLASS WAS INDICATING HEAT DAMAGE. THE ACCESS PANEL WAS REMOVED WITHOUT  DISTURBING THE AOA HEATED PITOT PROBE CURRENT SETTING. THE PANEL THE SURFACE UNDER THE AOA HEATED PROBE AND  MOUNTED DOUBLER PLATE INDICATED HEAT DAMAGE DIRECTLY UNDER THE DOUBLER PLATE. THE PAINT ON THE OUTSIDE  SURFACE OF THE ACCESS PANEL HAS BLISTERED PAINT FROM THE HEAT TRANSFER OF THE AOA HEATED PITOT PROBE. AFTER  REVIEWING THE BENDIX / KING KLR 10 INSTALLATION MANUAL, SECTIONS 2 & 3 INSTALLATION, PARAGRAPHS 2.4 & 3.1 FOR PROBE  MOUNTING PLATE DOES NOT SPECIFY ANY RESTRICTIONS OF MOUNTING THE HEATED AOA PROBE ON COMPOSITE TYPE PANELS  OR COMPOSITE STRUTURE. THIS DAMAGED CAUSED BY EXCESSIVE PROBE HEAT IS IN THE SAME PANEL AS THE FUEL VENT AIR  SCOOP. ADDITIONALLY, THIS AIRCRAFT HAS AN OPERATIONAL TKS ICE PROTECTION SYSTEM THAT WEEPS TKS FLUID OUT THE  LEADING EDGE PANELS TO PREVENT ICE BUILD UP. TKS FLUID LIQUID & VAPOR IS HIGHLY FLAMMABLE, WHICH IS A POTENTIAL  HAZARD IF THIS TKS FLUID CONTACTS AN OPERATIONAL HEATED AOA PROBE.  ADDITIONAL INSTALLATION INSTRUCTIONS ARE REFERED TO USE AC43-13-1B CHAPTER 4, AC43.13-2B, CHAPTER 1 & CHAPTER 3  FOR GUIDANCE. NO RESTRICTIONS FOR INSTALLATIONS ON COMPOSITE AIRCRAFT NOTED.
